(( the meeting
(( the course
(( key dates
(( basic facts
(( contact us
Photoallergy to Neotri and a cross reaction to Teneretic: detection by systemic photoprovocation
Department of Dermatology, Allergology and Environmental Medicine, HELIOS Klinikum Wuppertal, University of Witten-Herdecke, Germany
A patient is presented, who suffered for three years of increasing photosensitivity with chronic eczematous lesions in sun-exposed areas. He had taken one tablet Neotri (xipamide, triamterene) daily for 6 years. After discontinuation of the drug photopatch testing and phototesting failed to reveal pathological reactions. Eczematous lesions, however, were induced in test areas upon systemic photochallenge with Neotri. One year later, the antihypertensive medication was changed to Teneretic (atenolol, chlortalidone) and the eczematous photosensitive reaction recurred.
Since both xipamide and chlortalidone have a chlorsulfamoyl-substituted aromatic ring in common, it seems that a photoallergic cross-reaction has occurred.
© Percy Lehmann (text) and Radoslaw Spiewak (source code).
This page is part of the website photopatch.eu (contact).
Document created: 30 August 2009, last updated: 31 August 2009.